Article Text

PDF

Severe hepatitis caused by cyproterone acetate.
  1. J C Blake,
  2. A M Sawyerr,
  3. J S Dooley,
  4. P J Scheuer,
  5. N McIntyre
  1. Academic Department of Medicine, Royal Free Hospital School of Medicine, Hampstead, London.

    Abstract

    A case of severe acute hepatitis caused by cyproterone acetate in a 71 year old man with prostatic carcinoma is reported with a review of the literature on hepatic reactions to this drug. The association between the use of cyproterone acetate and liver abnormalities is poorly documented. This is the fourth published report of adverse hepatic reaction to cyproterone acetate and it substantiates other evidence that cyproterone acetate is potentially hepatotoxic. Monitoring of liver function tests should be mandatory in patients receiving high doses of cyproterone acetate; the drug should be withdrawn immediately if abnormal liver function tests are found.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.